Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 85, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 5, 2018, 3:22 AM CST. It took effect at Dec 5, 2018, 3:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2018, 3:22 AM CST (09:22 UTC)
- In effect from
- Dec 5, 2018, 3:00 PM CST
- Expired
- Dec 6, 2018, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
560 WHUS73 KGRB 050922 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 322 AM CST Wed Dec 5 2018 LMZ521-522-541>543-051730- /O.NEW.KGRB.SC.Y.0085.181205T2100Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 322 AM CST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 6 PM CST Thursday. * WINDS...Southwest winds increasing to 15 to 25 knots this afternoon, becoming west tonight then northwest on Thursday. * WAVES...1 to 3 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
6 follow-up statements
530 WHUS73 KGRB 051601 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1001 AM CST Wed Dec 5 2018 LMZ521-522-541>543-060015- /O.CON.KGRB.SC.Y.0085.181205T2100Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1001 AM CST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... * WINDS...Southwest winds increasing to 15 to 25 knots this afternoon, becoming west this evening then northwest overnight into Thursday. * WAVES...1 to 3 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
688 WHUS73 KGRB 052210 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 410 PM CST Wed Dec 5 2018 LMZ521-522-541>543-060615- /O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 410 PM CST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WINDS...West winds at 15 to 25 knots, becoming northwest overnight into Thursday. * WAVES...1 to 3 ft rising to 2 to 4 feet Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
835 WHUS73 KGRB 060316 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 916 PM CST Wed Dec 5 2018 LMZ521-522-541>543-061130- /O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 916 PM CST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WINDS...West winds at 15 to 25 knots, becoming northwest overnight into Thursday. * WAVES...12 to 4 feet Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
353 WHUS73 KGRB 060942 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CST Thu Dec 6 2018 LMZ521-522-541>543-061745- /O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 342 AM CST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest winds 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
116 WHUS73 KGRB 061559 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 959 AM CST Thu Dec 6 2018 LMZ521-522-541>543-070000- /O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 959 AM CST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 knots. * WAVES...1 to 3 feet...locally higher near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
402 WHUS73 KGRB 062115 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 315 PM CST Thu Dec 6 2018 LMZ521-522-541>543-070000- /O.CON.KGRB.SC.Y.0085.000000T0000Z-181207T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 315 PM CST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 knots. * WAVES...1 to 3 feet...locally higher near Deaths Door. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:18 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 5, 3:18 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 318 AM CST Wed Dec 5 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 318 AM CST Wed Dec 5 2018 Several PV anomalies will bring the chance for light snow showers or flurries to the region through Thursday. There are ongoing light snow showers and flurries across the region early this morning ahead of the first system currently approaching the western Great Lakes region, which can be seen on radar imagery with a region of light snow entering northwest Wisconsin. This initial band of snow is expected to be fairly light this morning. A better chance of snow will arrive later this afternoon into the overnight hours as a cold front sweeps through the region. This system could bring a dusting or a few tenths of an inch to much of the region, with higher amounts of an inch or two across north- central Wisconsin with an added boost of moisture from Lake Superior. Highs today will be in the middle to upper 20s, with lows tonight falling to 10 to 15 across the north, with lows around 20 across east-central Wisconsin as colder air works into the region. This front will push south on Thursday, ending the snow chances across much of the region. The main exception will be across north-central Wisconsin where northerly winds will keep lake effect snow showers ongoing for much of the day. Highs on Thursday will be a bit cooler behind the cold front, ranging from the middle to upper teens across the north, with lower to middle 20s across east-central and northeast Wisconsin. .LONG TERM...Thursday Night Through Tuesday Issued at 318 AM CST Wed Dec 5 2018 The medium range models continue to indicate that split flow will be the dominant pattern across the region over the next week. Since a large system will be passing across the southern tier of the Conus within the southern stream, generally quiet weather is expected over this period. Will continue to use a blend of the ecmwf and the gfs for this forecast. Thursday night through Friday night...Flattened troughing will prevail aloft across the region during this period. With this northwest flow, a relatively potent shortwave will be diving across the region late Thursday night into Friday. Scattered to broken clouds may linger for a few hours in the evening over eastern WI, but appears there could be several hours of clearing until mid and high clouds arrive ahead of the shortwave trough. Boundary layer winds continue to look low enough that decoupling could occur over north-central WI. Because of this possibility, will side with the colder temps across the north. Clouds will continue to increase on Friday morning. But progged soundings show moisture is disjointed, with low level moisture lagging behind the moisture in the mid and upper levels. Therefore think precip chances remain low, though it should be a chilly and breezy day. Any clouds look to depart from west to east on Friday night, but should continue to be cold and breezy. Rest of the forecast...With a strong system passing over the southern Mississippi Valley and hogging all of the moisture, high pressure will bring dry weather to the region for the weekend into early next week. Temperatures should also be moderating closer to normal early next week as well. && .AVIATION...for 06Z TAF Issuance Issued at 1019 PM CST Tue Dec 4 2018 Generally expecting MVFR conditions at each of the TAF sites through this forecast issuance; however, some IFR conditions can be expected at the western TAF sites overnight into Wednesday morning. This will due, mainly, to lower ceilings. A trough will slide through the area late this evening with yet another trough moving in from the northwest late tonight into the day Wednesday. Again, this will act to keep lower ceilings in place along with intermittent chances of light snow. The snow should be light enough that visibility restrictions should not be an issue. The one exception may be RHI where some lake effect/enhancement may occur. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Cooley
Hazardous weather outlook, Dec 4, 2:11 PM CST, 13 hours 11 minutes before
Hazardous Weather Outlook...RESENT National Weather Service Green Bay WI 211 PM CST Tue Dec 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 211 PM CST Tue Dec 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Lake-enhanced snow showers may result in locally hazardous travel conditions across north central Wisconsin Wednesday night and Thursday. Travel conditions will be the worst over Vilas County, where 1 to 3 inches of snow are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-052015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 211 PM CST Tue Dec 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The probability for widespread hazardous weather is low. Kallas/Hykin
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.